NACE EXAM — Health Care exam material
HEAL100 · Other
HEAL100 Health Care — exam and revision material · Other
Updated today
Health Care exam material, 5 pages. Originally published on StudyMerit.
See the first 2 pages exactly as they appear in the document.
NCLEX - RN MASTER STUDY GUIDE 2025 Pharmacology + Med - Surg + Priority & Delegation Practice Questions with Answers & Rationales 60 High - Yield Questions | NCLEX - RN Aligned | 2025 Edition SECTION 1: PHARMACOLOGY (25 Questions) Question 1: A nurse is preparing to administer digoxin to a patient with heart failure. Which assessment finding should prompt the nurse to withhold the medication and notify the provider? A. Heart rate of 68 bpm B. Heart rate of 52 bpm C. Blood pressure of 130/80 mmHg D. Respiratory rate of 18 breaths/min ✔ Answer: B. Heart rate of 52 bpm Rationale: Digoxin should be held if the apical heart rate is below 60 bpm in adults. Bradycardia is a sign of digoxin toxicity. The nurse must notify the provider before administering. Question 2: A patient is prescribed warfarin (Coumadin) for atrial fibrillation. Which lab value should the nurse monitor to assess therapeutic effectiveness? A. PT/INR B. aPTT C. CBC D. BUN ✔ Answer: A. PT/INR Rationale: Warfarin's therapeutic range is monitored via the INR (International Normalized Ratio). For atrial fibrillation, the target INR is typically 2.0 – 3.0. aPTT is used to monitor heparin therapy. Question 3: A nurse is teaching a patient about metformin therapy for type 2 diabetes. Which statement by the patient indicates a need for further teaching? A. 'I will take this medication with meals.' B. 'I should stop taking this before my CT scan.' C. 'I can drink alcohol freely while on this medication.' D. 'I will monitor my blood sugar regularly.' ✔ Answer: C. 'I can drink alcohol freely while on this medication.' Rationale: Alcohol combined with metformin increases the risk of lactic acidosis, a rare but life - threatening complication. Patients should avoid excessive alcohol while on metformin. Question 4: Which of the following medications requires the nurse to monitor serum potassium levels closely? A. Amoxicillin B. Furosemide (Lasix) C. Acetaminophen
D. Omeprazole ✔ Answer: B. Furosemide (Lasix) Rationale: Furosemide is a loop diuretic that causes potassium wasting through the kidneys. Hypokalemia is a common adverse effect. The nurse must monitor serum K+ levels and watch for signs of deficiency such as muscle cramps and arrhythmias. Question 5: A patient receiving IV vancomycin develops flushing, erythema, and hypotension during the infusion. What should the nurse do first? A. Administer diphenhydramine IV push B. Stop the infusion immediately C. Slow the infusion rate D. Notify the provider ✔ Answer: B. Stop the infusion immediately Rationale: These symptoms are consistent with Red Man Syndrome, caused by rapid vancomycin infusion. The first action is to stop the infusion. Slowing the rate or premedicating may prevent future episodes, but stopping is the priority. Question 6: A nurse is administering morphine to a post - operative patient. Which finding requires immediate intervention? A. Pain rating of 6/10 B. Respiratory rate of 8 breaths/min C. Heart rate of 78 bpm D. Blood pressure of 118/76 mmHg ✔ Answer: B. Respiratory rate of 8 breaths/min Rationale: Opioids like morphine cause respiratory depression. A respiratory rate below 12 is a critical finding requiring immediate action including potential naloxone administration and provider notification. Question 7: Which instruction is most important for a patient taking oral iron supplements? A. Take with milk to reduce GI upset B. Take with vitamin C to enhance absorption C. Take at bedtime only D. Take with antacids to prevent nausea ✔ Answer: B. Take with vitamin C to enhance absorption Rationale: Vitamin C (ascorbic acid) enhances the absorption of non - heme iron. Antacids and dairy products reduce iron absorption. The patient should avoid taking iron with milk or antacids. Question 8: A nurse is teaching a patient about lisinopril. Which side effect should the patient report to the provider immediately? A. Mild headache B. Persistent dry cough C. Ankle swelling and difficulty breathing D. Slight dizziness when standing ✔ Answer: C. Ankle swelling and difficulty breathing Rationale: ACE inhibitors like lisinopril can rarely cause angioedema (swelling of face, lips, throat), which is life - threatening. A persistent dry cough is common but not dangerous. Angioedema requires immediate medical attention. SECTION 2: MEDICAL - SURGICAL NURSING (25 Questions)
That’s the free preview
You’ve read 2 of 5 pages. The whole document is yours with a free account, and it stays in your library.
HEAL100 · Other
HEAL100 · Other
HEAL100 · Other
Free
With a free account